Winter Weather, Lawrence
- When
- February 7, 3:00 PM EST to 11:00 PM EST
- Where
- Lawrence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.068, -82.735 (the zone’s center; the record gives no point)
A fast moving clipper dumped 3 to 5 inches of snow.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A fast moving clipper dumped 3 to 5 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 7, 3:00 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EST WED FEB 7 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WITH MIN TEMPERATURES TONIGHT IN THE NORTHERN MOUNTAINS NEAR OR
BELOW ZERO EVEN LIGHT WINDS WILL BRING WIND CHILLS TONIGHT TO -10
AND BELOW WHICH IS THE CRITERIA FOR WIND CHILL ADVISORY SO WILL BE
PUTTING OUT A WIND CHILL ADVISORY THERE FOR TONIGHT.
NOT MUCH PRECIP TO FORECAST TO FINISH THE SHORT TERM. DID STAY ON
THE LOW SIDE OF GUIDANCE...EVEN A FEW DEGREES BELOW WITH WIDESPREAD
SNOW COVER. RATHER DIFFICULT TO FORECAST TIMING OF WEAK SHRTWVS
DROPPING OUT OF THE LAKES AND APPROACHING FROM THE MIDWEST. BEST CHC
AT PRECIP...ALTHOUGH ONLY A SLT CHC IN THE LOWLANDS...AND CHC IN THE
NE MTNS WILL OCCUR FRIDAY NIGHT INTO SAT MORNING...WITH A SHRTWV
FROM THE MIDWEST MERGING WITH A DISTURBANCE DROPPING FROM THE LAKES.
MODELS AND ENSEMBLES TRYING TO HINT AT A LIGHT SNOW OVERRUNNING
EVENT INTO DAY 4.
&&
.PREV DISCUSSION...
/ISSUED 123 PM EST WED FEB 7 2007/
SHORT TERM /REST OF TONIGHT/...
CLEARING WILL MAKE IT IN OVERNIGHT AS FLOW AGAINST MOUNTAINS
WEAKENS. SNOW ON THE GROUND SHOULD ALLOW TEMPERATURES TONIGHT TO
FALL WELL BELOW GUIDANCE TEMPERATURES SO HAVE LOWERED THE MIN
TEMPS BELOW MAV WITH NEGATIVE NUMBERS IN THE MOUNTAINS.
AVIATION /18Z-18Z/...
WITH THE FLOW AND COLD ADVECTION AGAINST THE MOUNTAINS THIS
AFTERNOON THE CIGS WILL PERIODICALLY LOWER TO 1 TO 2 THOUSAND FEET
IN THE MOUNTAINS. ELSEWHERE WE ARE LOOKING AT VFR. TONIGHT AS THE
FLOW WEAKENS THE LOW CLOUDS EXPECTED TO DISSIPATE. THE ONLY PLACE
WHERE WINDS WILL BE GUSTY INTO THIS EVENING IS ACROSS THE
MOUNTAINS...ESPECIALLY IN THE CENTRAL AND NORTHERN MOUNTAINS OF
WEST VIRGINIA.
PREV DISCUSSION...
/ISSUED 1115 AM EST WED FEB 7 2007/
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
COLD WX REMAINS FOR THE LONG RANGE WITH SRN STREAM STORM TRACK
BECOMING DOMINATE. ECMWF AND GFS CONT TO ADVERTISE A CYCLONE
CROSSING THE SERN CONUS TUES...WHICH COULD BRING ANOTHER ROUND OF
ACCUM SN TO MUCH OF THE FCST AREA. CURRENT SFC TRACK OFF THE GFS
SUPPORTS A WARM WEDGE FOR THE SRN CWA...WHILE ECMWF IS FARTHER
S...BUT ITS THERMAL FIELDS SUPPORT RA MIXING IN AS WELL. AS THE LOW
MVS OFF THE COAST TUES NGT INTO WED...CYCLONIC FLOW IN ITS WAKE
SPELL CONTD CLOUDS WITH A CHC OF SHSN. H5 LOW LIFTS INTO NRN NEW
ENGLAND DAY7 ENDING PCPN...BUT TEMPS ARE FCST TO REMAIN BELOW NORMAL
THE ENTIRE PD. ITS TOO EARLY FOR ANY HAZARDS AS UNCERTAINTY REMAINS
RATHER LARGE WITH THE DAY 6 SYSTEM.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SHORT TERM...AAR/KMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 228 PM EST WED FEB 7 2007 WVZ046-047-081930- POCAHONTAS-RANDOLPH- 228 PM EST WED FEB 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHERN WEST VIRGINIA MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH 10 AM THURSDAY. THE COMBINATION OF SINGLE DIGIT TO BELOW ZERO TEMPERATURES AND WESTERLY WINDS BETWEEN 5 TO 10 MPH...CREATE WIND CHILL VALUES -10 TO -20 BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-081930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 228 PM EST WED FEB 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11772, 11773, 11778, 11779.